Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 201, NWS Tulsa, OK

June 18, 2019Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2019, 8:10 PM CDT for Osage County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2019, 8:10 PM CDT (01:10 UTC)
Expired
Jun 18, 2019, 9:00 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:24 PM CDTTSTM WND DMG3 Sw Pawhuska, OKSEVERAL LARGE TREE BRANCHES DOWN.
Jun 18, 8:37 PM CDTHAIL 1.753 N Wynona, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
541 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS54 KTSA 190110
SVRTSA
OKC113-190200-
/O.NEW.KTSA.SV.W.0201.190619T0110Z-190619T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
810 PM CDT Tue Jun 18 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Osage County in northeastern Oklahoma...

* Until 900 PM CDT.

* At 810 PM CDT, a severe thunderstorm was located 6 miles south of
  Pearsonia, moving east at 25 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Pawhuska...                       Barnsdall...
  Wynona...                         Osage Hills State Park...
  Okesa...                          Pershing...
  Nelagoney...                      Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 3664 9660 3681 9652 3672 9603 3641 9627
TIME...MOT...LOC 0110Z 291DEG 21KT 3670 9647 

HAIL...1.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:10 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 18, 6:10 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
610 PM CDT Tue Jun 18 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR TAF elements to prevail into the overnight hours
across most sites. Thunderstorms will begin to impact the
NE OK sites after 06z and the remainder of the E OK/NW AR sites
after 09z-10z. IFR vsbys and MVFR cigs can be expected in
thunderstorms. Activity will shift east of the NW AR sites between
12z-15z, with MVFR cigs to lift into VFR categories from west to
east in the 16z-18z time frame.

&&

.PREV DISCUSSION... /Issued 308 PM CDT Tue Jun 18 2019/

DISCUSSION...
Thunderstorm chances and the attendant severe weather threat are
the main focus for the short term forecast. For this afternoon and
evening, a compact upper level low continues to move across
central KS with a sfc boundary north of the OK/KS border and a
subtle low level convergence area west of I-35 into central OK.
Storm development will remain possible in this area during the
afternoon with at least limited potential for discrete supercells
to move into parts of northeast OK through the evening, especially
closer to the border, with very large hail possible and low
tornado potential as well. Any such storms will also be slow
moving under relatively weak flow regime and thus could result in
localized flash flooding.

Later this evening storms developing over the high plains are
likely to grow into one or more clusters that will move into
eastern OK late evening and overnight and eventually northwest AR.
At this time the highest probabilities should remain north of
I-40, and these storms will mainly pose a damaging straight-line
wind threat. While heavy rainfall will remain possible, flash
flooding potential could be mitigated some by the more
progressive nature. Thunderstorms and severe weather chances
Wednesday will be contingent on what happens tonight, but current
thinking is the overnight complex will drive the effective frontal
boundary into at least southeast OK. This would be where the
majority of additional storm development would be expected.

Should see relatively dry weather later in the week with
temperatures climbing into the 90s, before thunderstorm and heavy
rain potential increase by the weekend as a well-defined
shortwave trough and frontal boundary arrive.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jun 18, 4:56 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Tue Jun 18 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Tue Jun 18 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Portions of northeast Oklahoma mainly northwest of
           I-44.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing...although best chances will be late evening
    and overnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening and overnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...This evening and overnight.

DISCUSSION...

Isolated thunderstorms have developed across portions of north
central Oklahoma late this afternoon. These storms may eventually
drift into portions of northeast Oklahoma mainly northwest of
Interstate 44. These storms will have the potential to be severe
with strong gusty winds and large hail the main concern. Any
discrete cells will pose a limited risk of tornadoes through the
evening hours, mainly near the Oklahoma...Kansas state line. In
addition, very heavy rainfall will be likely in the stronger
thunderstorms and with the slow storm motions expected, localized
flash flooding will be possible.

Thunderstorms across Kansas and other storms well to our west
should eventually develop into multiple clusters of storms and
move into eastern Oklahoma mainly after midnight.  These storms are
expected to sweep east into northwest Arkansas late tonight. Strong
damaging winds and heavy rainfall will be the main concern, with the
greatest threat for severe weather across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential...Dangerous
Heat Potential.
SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Thunderstorms could still be ongoing across portions of far eastern
Oklahoma and western Arkansas Wednesday morning. Additional
thunderstorms will develop Wednesday afternoon and continue into
Wednesday night in the vicinity of a cold front across southeast
Oklahoma and into northwest Arkansas. These storms will have the
potential to be strong to severe with strong gusty winds, large hail
and heavy rainfall possible.

The next significant chance of showers and thunderstorms will
come over the weekend and into early next week as a slow moving
storm system affects the region. Some of these storms could
be severe. Heavy rainfall will also be possible.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 18, 7:14 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
714 PM CDT Tue Jun 18 2019

OKZ054-190100-
Osage OK-
714 PM CDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
800 PM CDT...

At 713 PM CDT, a strong thunderstorm was located 4 miles east of Kaw
Lake, moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Shidler...                        Burbank...
Grainola...                       Foraker...
Pearsonia...                      Eastern Kaw Lake...
Webb City...                      Apperson...

LAT...LON 3666 9637 3670 9682 3675 9683 3676 9682
      3677 9682 3677 9679 3678 9679 3678 9675
      3691 9675 3699 9644
TIME...MOT...LOC 0013Z 261DEG 20KT 3679 9677
Local storm report, Jun 18, 7:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             SHIDLER                 36.78N 96.66W
06/18/2019  E0.88 INCH       OSAGE              OK   EMERGENCY MNGR

&&

BLH
Local storm report, Jun 18, 7:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT TUE JUN 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             SHIDLER                 36.78N 96.66W
06/18/2019  E1.75 INCH       OSAGE              OK   EMERGENCY MNGR

            GOLF BALL HAIL ON THE NORTH SIDE OF SHIDLER.

&&

BLH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:14 PM CDTSpecial Weather StatementTSAOsage46 min
Jun 18, 7:26 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Jun 18, 8:15 PM CDTSpecial Weather StatementTSAWashington30 min
Jun 18, 8:23 PM CDTTornado WarningTSAOsage40 min
Jun 18, 8:34 PM CDTSpecial Weather StatementTSANowata26 min
Jun 18, 9:01 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington44 min
Jun 18, 9:19 PM CDTSpecial Weather StatementTSAOttawa26 min
Jun 18, 9:31 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington44 min
Jun 18, 9:47 PM CDTSpecial Weather StatementTSAOttawa28 min
Jun 18, 10:06 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner39 min
Jun 18, 10:12 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Jun 18, 10:41 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner49 min
Jun 18, 10:46 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa44 min
Jun 18, 11:11 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Wagoner49 min
Jun 18, 11:58 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Wagoner47 min
Jun 19, 2:48 AM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more57 min
Jun 19, 2:56 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee34 min
Jun 19, 3:19 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee56 min
Jun 19, 3:33 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa117 min
Jun 19, 3:45 AM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha60 min
Jun 19, 3:53 AM CDTSpecial Weather StatementTSAMayes, Wagoner52 min
Jun 19, 4:09 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah51 min
Jun 19, 4:28 AM CDTSpecial Weather StatementTSADelaware47 min
Jun 19, 5:01 AM CDTSpecial Weather StatementTSAAdair44 min
Jun 19, 8:48 AM CDTRiver Flood WarningTSANowata31 hr
Jun 19, 5:55 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 19, 6:01 PM CDTSpecial Weather StatementTSAChoctaw29 min
Jun 19, 6:34 PM CDTSevere Thunderstorm WarningTSAChoctaw41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.